PL EN


Preferences help
enabled [disable] Abstract
Number of results
Journal
2012 | 10 | 2 | 398-404
Article title

Application of Jacobi’s last multiplier for construction of Hamiltonians of certain biological systems

Content
Title variants
Languages of publication
EN
Abstracts
EN
The relationship between Jacobi’s last multiplier and the Lagrangian of a second-order ordinary differential equation is quite well known. In this article we demonstrate the significance of the last multiplier in Hamiltonian theory by explicitly constructing the Hamiltonians of certain well known first-order systems of differential equations arising in biology.
Publisher

Journal
Year
Volume
10
Issue
2
Pages
398-404
Physical description
Dates
published
1 - 4 - 2012
online
31 - 3 - 2012
Contributors
author
  • S.N. Bose National Centre for Basic Sciences JD Block, Sector III, Salt Lake, Kolkata, 700098, India, partha@bose.res.in
References
  • [1] V.I. Arnold, Ordinary Differential Equations (Springer-Verlag, Berlin, 2006)
  • [2] G. F. Torres del Castillo, J. Phys. A Math. Theor. 43, 265202 (2009) http://dx.doi.org/10.1088/1751-8113/42/26/265202[Crossref]
  • [3] A. Ghose Choudhury, P. Guha, B. Khanra, J. Math. Anal. Appl. 360, 651 (2009) http://dx.doi.org/10.1016/j.jmaa.2009.06.052[Crossref]
  • [4] A. Goriely, Integrability and nonintegrability of dynamical systems. Advanced Series in Nonlinear Dynamics, xviii+415 (World Scientific Publishing Co., Inc., River Edge, NJ, 2001) http://dx.doi.org/10.1142/9789812811943[Crossref]
  • [5] P. Guha and A. Ghose Choudhury, Acta Appl. Math 116, 179 (2011) http://dx.doi.org/10.1007/s10440-011-9637-3[Crossref]
  • [6] C. G. J. Jacobi, Giornale Arcadico di Scienze, Lettere ed Arti 99, 129 (1844)
  • [7] C. G. J. Jacobi, J. Reine Angew. Math 27, 199 (1844) http://dx.doi.org/10.1515/crll.1844.27.199[Crossref]
  • [8] C. G. J. Jacobi, J. Reine Angew. Math 29, 213 (1845) http://dx.doi.org/10.1515/crll.1845.29.213[Crossref]
  • [9] C. G. J. Jacobi, Astrophys. J. 342, 635 (1989) http://dx.doi.org/10.1086/167623[Crossref]
  • [10] C. A. Lucey, E. T. Newman, J. Math. Phys. 29, 2430 (1998) http://dx.doi.org/10.1063/1.528129[Crossref]
  • [11] M. C. Nucci, P. G. L. Leach, arXiv:0709.3231v1 [WoS]
  • [12] M. C. Nucci, J. Nonlinear Math. Phys. 12, 284 (2005) http://dx.doi.org/10.2991/jnmp.2005.12.2.9[Crossref]
  • [13] M. C. Nucci, K. M. Tamizhmani, arXiv:1108.2301v1 [WoS]
  • [14] G.H. Paine, Bull. Math. Biol. 44, 749 (1982) [PubMed]
  • [15] G. Sardanashvily, J. Math. Phys. 39, 2714 (1998) http://dx.doi.org/10.1063/1.532416[Crossref]
  • [16] A. Sarkar, J. K. Bhattacharjee, S. Chakraborty, D. B. Banerjee, Eur. Phys. J. D, DOI 10.1140/epjd/e2011-20060-1 [Crossref]
  • [17] J. Struckmeier, J. Phys. A 38, 1257 (2005) http://dx.doi.org/10.1088/0305-4470/38/6/006[Crossref]
  • [18] S. L. Trubatch, A. Franco, J. Theor. Biol. 48, 299 (1974) http://dx.doi.org/10.1016/S0022-5193(74)80003-2[Crossref]
  • [19] B. S. Madhava Rao, Proceedings of the Benares Mathematical Society (New Series) 2, 53 (1940)
  • [20] E. T. Whittaker, A Treatise on the Analytical Dynamics of Particles and Rigid Bodies (Cambridge University Press, Cambridge, 1988)
Document Type
Publication order reference
Identifiers
YADDA identifier
bwmeta1.element.-psjd-doi-10_2478_s11534-012-0004-4
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.